Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 378, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 15, 2006, 9:38 AM CST for Lamar County, Marion County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 9:38 AM CST (15:38 UTC)
- Expired
- Nov 15, 2006, 10:15 AM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:01 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 6:44 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 15, 6:44 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE... GOING TO CHANGE MY TUNE A LITTLE. WARM FRONT HAS ALREADY MOVED INTO THE SOUTHWESTERN CWA WITH THOSE MAGICAL DEWPOINTS. ALSO OF NOTE IS THE SQUALL-LINE FILLING IN NICELY WITH A HUGE DRY SLOT PUSHING IT. FOR THE LINE...ITS HAULING. NEED TO ADJUST ARRIVAL TIMES SOME. THINKING THE STATE LINE BETWEEN 9 AND 10 AM...I-65 CORRIDOR AROUND NOON...AND EAST AL BY 2 TO 3 PM. ALSO HAD TO ADJUST THE THREAT AREA. WILL INCLUDE ENTIRE CWA EXCEPT ETOWAH...CALHOUN...CHEROKEE...AND CLEBURNE FOR TORNADO THREAT. FEEL THE MAGIC LINE WILL NOT REACH THESE COUNTIES. && .PREVIOUS... HELLO WEATHER FANS. THE STARS ARE ALIGNING FOR TODAYS EVENT. DEEP SFC LOW THAT DEVELOPED IN RESPONSE TO THE POWERFUL UPPER-LEVEL LOW IS QUICKLY MOVING EASTWARD...NOW INTO SOUTHWESTERN AR. CONVECTION IS NOW BEGINNING TO BUILD JUST AHEAD OF THE ACTUAL FRONT ACROSS AROUND SHV. ALSO SEE CONVECTION BUILDING IN CENTRAL AR ON THE NORTHERN TRIPLE POINT. NOTE I SAID NORTHERN. I THINK THIS IS MORE OF A MODIFIED AIRMASS/SFC TROF. THE BONAFIED WARM FRONT IS INTO SOUTHERN AR/MS AND A LITTLE BIT OF SOUTHWESTERN AL. THE BIG PUSH HAS BEGUN FROM THE SOUTH. FOR US THERE IS ONGOING ELEVATED CONVECTION AND WERE WATCHING THE FRONT. NOW FOR TODAY. GOING TO SET THE MAGIC REALIZED SFC BASED INSTABILITY TODAY ON DEWPOINTS. DRUM-ROLL PLEASE...63 TO 65 DEWPOINTS SHOULD DO THE TRICK. WITH THAT IN MIND...TODAYS FORECASTED MAGIC LINE REMAINS ROUGHLY ALONG AND SOUTH OF THE I-20 CORRIDOR. OF COURSE WE COULD SEE SOME STUFF NORTH OF THIS LINE. PARDON THE INTERRUPTION...SPC JUST ISSUED THE FIRST TORNADO WATCH OF THE DAY FOR US. CHECK THE USUAL OUTLETS. BACK TO THE STORY...EXPECTING TWO ROUNDS TODAY ACROSS OUR SOUTHERN ZONES... THIS MORNINGS AND THEN WITH THE FRONT. FOR THE FRONT...ITS HAULING. GOT IT TIMED FOR WESTERN AL AT AROUND 1130 AM...I-65 CORRIDOR AROUND 200 PM...AND EASTERN AROUND 500 PM. ALL TALK OF DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES ARE STILL ON THE TABLE. AFTER THE FRONT THERE WILL BE PLENTY OF WRAP AROUND MOISTURE TO DEAL WITH...PROBABLY THROUGH FRIDAY MORNING. KEPT LIGHT RAIN/DRIZZLE IN. SHOULD FINALLY CLEAR OUT TOTALLY BY MID-DAY FRIDAY SETTING US UP FOR A NICE SEASONAL WEEKEND. WILL SEE ANOTHER WEAK REINFORCING COLD FRONT ON MONDAY. THANKS TO THE SURROUNDING OFFICES FOR THE MORNING COORDINATION. JONES/90 && .AVIATION...DISCUSSION FOR 12Z TAFS. MVFR TO IFR CONDITIONS WILL CONTINUE FOR MUCH OF THE DAY ACROSS CENTRAL ALABAMA WITH CEILINGS MAINLY BETWEEN 600 TO 1500 FEET. FIRST ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AT ALL TAF LOCATIONS THROUGH THE MORNING HOURS. MAIN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON LOWERING VISIBILITIES AND CEILINGS FOR MUCH OF THE DAY...SUSTAINED SOUTHERLY WINDS OF 10 TO 20 KNOTS WITH GUSTS AS HIGH AS 25 KNOTS CAN BE EXPECTED THIS MORNING AND AFTERNOON. ONCE THE FRONT MOVES THROUGH THE AREA LATE THIS AFTERNOON AND EVENING...WESTERLY WINDS WILL DEVELOP WITH GUSTS AS HIGH AS 30 KNOTS POSSIBLE. 99 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Nov 14, 8:25 PM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
In the hours before
Special weather statement, Nov 15, 9:11 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 AM CST WED NOV 15 2006 ALZ011>013-151615- FAYETTE-LAMAR-MARION- 911 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...LAMAR AND MARION COUNTIES UNTIL 1015 AM CST... ...TORNADO WATCH IN EFFECT UNTIL 4 PM... ...A LINE STRONG THUNDERSTORMS IS APPROACHING FROM THE WEST... AT 909 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 18 MILES WEST OF BEXAR TO 29 MILES SOUTHWEST OF MOLLOY...MOVING EAST AT 40 MPH. ISOLATED THUNDERSTORMS WERE ALSO DEVELOPING OUT AHEAD OF THIS LINE. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BEXAR...DETROIT...MOLLOY...WESTON...SULLIGENT...VERNON...HAMILTON AND BEAVERTON THROUGH 1015 AM CST. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE IMMEDIATE ACTION TO PROTECT YOURSELF IF WARNINGS ARE ISSUED FOR YOUR LOCATION. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.